Hi and welcome to the forum --- You are certainly at the right place. It is good that you recognize the potential problem that awaits you, and you may have spotted it in time to avoid some serious withdrawal symptoms. You are playing with fire--- it is not a matter of IF you will become addicted but rather WHEN. The longer you use, the harder it will be to quit this stuff. These pills you are taking are slowly robbing you of the most important thing in your life --- YOU. Most of us did not realize just what we were losing along the with when we took our "fix" --- Our emotional well being, our ability to empathize, even our sexual experiences -- so many things in our lives began to disappear so slowly that we didn't see them go. Best thing you could do is to tell your doctor and get off the stuff now before you get in too deep. We wish you all the best -- Please keep posting and let us know how you are.
You will not die. As for withdrawals off of one pill a day... I honestly don't know. I would imagine if you did have withdrawal symptoms they would be very mild. You might feel achy, have some intestinal issues (loose stools), be unable to sleep as well, feel agitated, and have a lack of energy. These should not be too bad as you are on such a low dose. I would recommend though, that if you get any sense of enjoyment taking these pills such as a euphoric feeling, energized, and the like... I would speak to your doctor about a different medication that is non-narcotic. Most people here started taking these pills for legitimate pain and after awhile became dependent on them as your body adjusts and you have to take more to get pain relief... How about tomorrow, when you wake up you don't take any and gauge how you feel.
My advice though... stop taking them NOW before you do end up taking 5, 10, 20 a day. The pain of withdrawal from a dose like that will make your current pain seem like a walk in the park...
Best wishes for you :)
Another thing... I seriously doubt if your doctor will order you into rehab because of this... Tell him that you are worried about the potential of addiction these pills have and that you would like to work to find some other form of pain relief.
Also - Be careful of taking: Tramadol (Ultram, Ultracet), Percocet, Tylenol 3 or 4, Lortab, Hydrocodone, Vicoprofen, Oxycodone, Oxycontin... Research any drug he prescribes and make sure it is something you want to take... Some doctors are really rather clueless about how addictive things like Tramadol are...
There are some horror stories on this forum that should make you leery.
Sorry to be so melodramatic about this... But ochooked is right... They rob you of EVERYTHING.
Thank you! I appreciate your input. I actually have a flu bug at the moment so it will be hard to gauge how I feel, but I think I'll mentally write any pains I do get off to this flu nad keep going without them. Thanks again!!
There are prescription anti-inflammatories that kill cramps like NAPROXEN/Anaprox. Why would a doctor give you a highly addictive narcotic for pain relief? It's prescribed for moderate to severe pain. Sounds like you use it responsibly but try to avoid narcotics. I used it for pain and was addicted shortly after and got into so much trouble. Anything with a street value is risky.